Optic neuritis and drugs
Drug reaction citations
Courty G, et al. [See Related Articles] [Bilateral optic neuritis caused by ethambutol in a patient with renal insufficiency]. Bord Med. 1971 Apr;4(4):1193-4 passim. French. No abstract available.PMID: 5562251; UI: 71261759.
Ciechanowska A, et al. [See Related Articles] [4 cases of bilateral optic neuritis in the course of ethambutol treatment]. Pneumonol Pol. 1978 Jul;46(7):533-6. Polish. No abstract available.PMID: 693342; UI: 79012213.
Deodati F, et al. [See Related Articles] [Optic neuritis due to ethambutol]. Rev Otoneuroophtalmol. 1974 Mar-Apr;46(2):191-8. French. No abstract available.PMID: 4432030; UI: 75047924.
Faarbaek O. [See Related Articles] [Bilateral optic neuritis after treatment with chloramphenicol. A case and a survey]. Ugeskr Laeger. 1968 Aug 8;130(32):1309-12. Danish. No abstract available.PMID: 5706011; UI: 69091795.
Fivgas GD, et al. [See Related Articles] Anterior ischemic optic neuropathy following the use of a nasal decongestant.
Am J Ophthalmol. 1999 Jan;127(1):104-6. PMID: 9933016; UI: 99129796.

PURPOSE: To report a case of sequential anterior ischemic optic neuropathy temporally related to the sequential use of a decongestant nasal spray. METHODS: A 43-year-old woman was evaluated for sequential bilateral vision loss following the use of oxymetazoline nasal spray. RESULTS: Thorough investigation of possible etiologies causing the bilateral anterior ischemic optic neuropathy was negative. Our patient had several predisposing risk factors for ischemic optic neuropathy, including diabetes mellitus, hypertension, and crowded optic nerve heads. Before each acute optic neuropathy, the patient used two to three puffs of oxymetazoline nasal spray. CONCLUSION: Decongestants have been associated with ischemic and hemorrhagic vascular events. Vasoconstriction secondary to oxymetazoline use may precipitate anterior ischemic optic neuropathy.

Gwozdz E, et al. [See Related Articles] [Bilateral optic neuritis in the course of ethambutol treatment]. Klin Oczna. 1971;41(6):833-5. Polish. No abstract available.PMID: 5159029; UI: 72111676.
Lakatos I, et al. [See Related Articles] [Bilateral optic neuritis following a 3-month period of Bisecurin therapy]. Orv Hetil. 1974 Jun 30;115(26):1524-6. Hungarian. No abstract available.PMID: 4840705; UI: 74252671.
Mikkelsen B. [See Related Articles] [Optic neuritis. A case of optic neuritis which appeared during treatment with a new antiepileptic drug]. Ugeskr Laeger. 1972 Feb 21;134(8):391-2. Danish. No abstract available.PMID: 4625818; UI: 72241885.
Pugesgaard T, et al. [See Related Articles] Bilateral optic neuritis evolved during tamoxifen treatment. Cancer. 1986 Jul 15;58(2):383-6. PMID: 3719532; UI: 86244666.

A 57-year-old woman developed bilateral optic neuritis after being treated for 6 months with tamoxifen in the dosage of 30 to 40 mg orally a day. As the neuritis progressed during continued treatment and no other causal explanation could be found, tamoxifen was stopped and the optic neuritis regressed. Since tamoxifen might cause optic neuritis the authors recommend the monitoring of ocular symptoms in treated patients

Optic neuritis and vaccination

[Diseases & symptoms linked to drugs] [Adverse reactions (media/articles)]